Alert archive / Florida / Small Craft Advisories in 2008
Small Craft Advisory 36, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Oct 30, 2008, 4:02 PM EDT. It took effect at Oct 30, 2008, 5:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2008, 4:02 PM EDT (20:02 UTC)
- In effect from
- Oct 30, 2008, 5:00 PM EDT
- Expired
- Oct 31, 2008, 5:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS72 KKEY 302002 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 402 PM EDT THU OCT 30 2008 GMZ031>033-052>054-072>075-310230- /O.NEW.KKEY.SC.Y.0036.081030T2100Z-081031T0900Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 402 PM EDT THU OCT 30 2008 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE ATLANTIC...FLORIDA BAY...AND GULF WATERS OF THE FLORIDA KEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
1 follow-up statement
000 WHUS72 KKEY 310233 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1033 PM EDT THU OCT 30 2008 GMZ031>033-052>054-072>075-310900- /O.CON.KKEY.SC.Y.0036.000000T0000Z-081031T0900Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1033 PM EDT THU OCT 30 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 4:00 PM EDT, 2 minutes earlier.
Area forecast discussion, Oct 30, 4:00 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 400 PM EDT THU OCT 30 2008 .DISCUSSION... CURRENTLY - A LARGE 1034 MB HIGH BROADLY CENTERED OVER GEORGIA...IN COMBINATION WITH PERSISTENT LOWER PRESSURES IN THE WESTERN CARIBBEAN IS RESPONSIBLE FOR A TIGHTENING PRESSURE GRADIENT ACROSS THE KEYS AREA. OBSERVATIONS ALONG THE REEF HAVE BEEN AROUND 15 KNOTS AND GUSTY...WHILE ISLAND LOCATIONS HAVE BEEN AROUND 15 MPH AND GUSTY. ALOFT...A DEEP LAYERED TROUGH IS IN THE PROCESS OF ROTATING OUT ACROSS THE NORTH ATLANTIC...WHILE A SHORTWAVE RIDGE BUILDS INTO THE EASTERN UNITED STATES. SPLIT FLOW REMAINS IN PLACE ACROSS THE UNITED STATES...WITH THE MID LATITUDE JET RIDING UP ACROSS CANADA...AND THE SUBTROPICAL JET CROSSES OLD MEXICO AND THE GULF OF MEXICO. WATER VAPOR IMAGERY DEPICTS A SHORTWAVE TROUGH CUTTING OFF OVER THE NORTHERN PLAINS. A SWATH OF CIRRUS PASSING RAPIDLY OVERHEAD...EMBEDDED ALONG THE SOUTHERN FLANK OF THE SUBTROPICAL JET...HAS RESULTED IN VARIABLY CLOUDY SKIES IN THE KEYS...AND OFTEN SUBDUED SUNSHINE. AT THE LOWER LEVELS...STRATOCU TRAPPED UNDER A STRONG SUBSIDENCE INVERSION (BASED 5KFT) HAS BEGUN TO IMPINGE ON THE UPPER AND MIDDLE KEYS. THUS FAR...THE BOUNDARY LAYER REMAINS TOO DRY TO SUPPORT ANY SHOWER ACTIVITY. TEMPERATURES HAVE RISEN INTO THE LOW TO MID 70S TODAY...WITH DEW POINTS HOLDING IN THE MID TO UPPER 50S. FORECAST - THE PREVIOUSLY MENTIONED HIGH PRESSURE SYSTEM WILL CONTINUE TO MEANDER OVER THE SOUTHEASTERN STATES AND STRENGTHEN BIT FURTHER UNDER THE INFLUENCE OF MID AND UPPER LEVEL RIDGING ACROSS THE EASTERN STATES. OUR LOCAL PRESSURE GRADIENT WILL VEER A BIT AND TIGHTEN THROUGH THE NEXT 12 TO 24 HOURS. EXPECT BREEZY CONDITIONS TONIGHT...BECOMING WINDY TOMORROW NIGHT. THE INCREASING TRAJECTORY ACROSS THE STILL WARM ATLANTIC WATERS WILL CONTINUE TO MODIFY THE BOUNDARY LAYER...WITH TEMPS AND DEW POINTS RETURNING TO NEAR NORMAL EARLY NEXT WEEK. WHILE MID AND UPPER LEVEL RIDGING BUILDING INTO OLD MEXICO SHOULD LEAD TO A DECREASE IN CIRRUS COVER TONIGHT...OVERALL COVERAGE SHOULD STILL BE VARIABLE TONIGHT AND TOMORROW AS THE STRONG INVERSION WILL REMAIN IN PLACE THROUGH FRIDAY...WHILE A MORE VEERED LOWER LEVEL FLOW SHOULD BRING STRATOCU ACROSS THE KEYS. HEADING INTO THIS WEEKEND...THE CUT OFF UPPER LEVEL LOW MOVING ACROSS THE LOWER MISSISSIPPI VALLEY WILL PARTNER WITH A WEAK TROUGH RIDING ALONG THE SUBTROPICAL JET MOVING THROUGH THE GULF OF MEXICO. THIS WILL EFFECTIVELY INTENSIFY THE SUBTROPICAL JET...AND INCREASE MID AND UPPER LEVEL TROUGHINESS ACROSS OUR AREA. IN RESPONSE...ALL GUIDANCE CONTINUES TO INDICATE MID LEVEL HEIGHT FALLS ACROSS THE FLORIDA AREA. BETWEEN FRIDAY AND SATURDAY...THE MID LEVELS WILL MOISTEN CONSIDERABLY AND THE SUBSIDENCE INVERSION WILL BE WIPED OUT. THIS IN COMBINATION WITH A STILL BRISK SURFACE FLOW WILL MEAN A WETTER THAN NORMAL PATTERN HEADING INTO THE WEEKEND. THROUGH THE SECOND HALF OF THE WEEKEND...THE MID AND UPPER LEVEL TROUGHS SCOOPS OUT NORTHEASTWARD AWAY FROM FLORIDA...BRINGING DRIER AIR IN AT THE MID AND LOWER LEVELS. WITH THE SMALL SCALE NATURE OF THESE TROUGHS...IT IS UNDERSTANDABLE THAT THERE IS SOME DISAGREEMENT BETWEEN GLOBAL MODELS ON EXACT TIMING OF THIS EVOLUTION. FOR NOW WILL LEAVE THE ONGOING LOW CHANCE POPS FOR FRIDAY THOUGH SUNDAY NIGHT...AND THE DOWNWARD TREND TO SLIGHT CHANCE THEREAFTER. FOR NOW...EXCESSIVE SHEAR BETWEEN THE LOWER AND MID LEVELS...IN ADDITION TO PWATS NOT ANTICIPATED TO BE VERY HIGH WILL KEEP MENTION OF THUNDER OUT OF THE FORECAST. WIND WISE...THE MID AND UPPER LEVEL TROUGHS WILL ELIMINATE SUPPORT FOR THE HIGH PRESSURE SYSTEM OVER THE SOUTHEAST. THROUGH THE WEEKEND...THIS HIGH WILL BE ABSORBED INTO THE SOUTHERN FLANK OF ANOTHER HIGH MOVING DOWN ACROSS THE GREAT LAKES. AS A RESULT...THE STRONGEST GRADIENT WILL SHIFT NORTHWARD...ALLOWING WINDS ACROSS THE KEYS AREA TO GRADUALLY RELAX THROUGH THE WEEKEND. && .MARINE... MARINERS CAN EXPECT WINDS TO GRADUALLY STRENGTHEN THROUGH THE NEXT 24 HOURS AS HIGH PRESSURE BUILDS TO OUR NORTH ALONG WITH LOWER PRESSURES IN THE WESTERN CARIBBEAN. AN EXERCISE CAUTION IS IN EFFECT FOR ALL KEYS WATERS. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED ACROSS ALL KEYS WATERS BY TONIGHT OR TOMORROW...AND THERE IS A POSSIBILITY THAT A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR THE ATLANTIC WATERS LATER THIS AFTERNOON OR EVENING. && .AVIATION... OVERNIGHT...VFR CONDITIONS WILL PREVAIL AT THE KEYW AND KMTH ISLAND TERMINALS. THE RIBBON OF CIRRUS WILL SLOWLY MIGRATE SOUTHWARD THROUGH THE EVENING HOURS. THEREAFTER...JUST SOME STRATOCUMULUS WITH BASES AOA 5 TO 7 KFT ARE EXPECTED TO IMPACT THE ISLAND TERMINALS. WINDS WILL REMAIN FROM 030 AND 050 DEGREES WITH MAGNITUDE BETWEEN 12 AND 14 KNOTS WITH GUSTS BETWEEN 20 AND 25 KNOTS. SO PILOTS CAN EXPECT CONTINUE TO ABOUT A 45 DEGREE CROSSWIND AT BOTH ISLAND TERMINALS. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 68 78 70 79 / 0 20 30 30 MARATHON 69 79 70 80 / 0 20 30 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY FOR ATLANTIC WATERS...GMZ052>054-072>075. && 11/DAF/DR VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Oct 30, 5:49 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 549 AM EDT THU OCT 30 2008 FLZ076>078-GMZ031>033-052>054-072>075-311000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 549 AM EDT THU OCT 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE... TODAY...SMALL CRAFT SHOULD EXERCISE CAUTION ON ALL WATERS. WINDS WILL BE FROM THE NORTHEAST BETWEEN 15 AND 20 KNOTS. SEAS IN THE ATLANTIC WATERS OUTSIDE THE REEF ARE EXPECTED TO BUILD TO ABOUT 6 FEET. TONIGHT...A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL WATERS AS WINDS ARE EXPECTED TO INCREASE TO NEAR 20 KNOTS FROM THE NORTHEAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS WILL STAY UP NEAR 20 KNOTS POSSIBLY THROUGH SATURDAY MORNING. THEREFORE...SMALL CRAFT EXERCISE CAUTION OR SMALL CRAFT ADVISORY CAN BE EXPECTED AT ANY TIME DURING THIS PERIOD. WINDS SHOULD BEGIN TO DECREASE AFTER SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DEVANAS
Nearby
Small Craft Advisories in Florida, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.